Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 130, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 28, 2005, 3:00 AM CDT for Cherokee County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2005, 3:00 AM CDT (08:00 UTC)
- Expired
- Apr 28, 2005, 3:48 AM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 43 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 280800
SVRTSA
OKC021-280845-
/O.NEW.KTSA.SV.W.0130.050428T0800Z-050428T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
300 AM CDT THU APR 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 345 AM CDT
* AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF PEGGS TO 12 MILES WEST OF HULBERT...
MOVING EAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEGGS...
HULBERT...TAHLEQUAH...OAKS...SCRAPER AND ELDON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3617 9480 3590 9482 3588 9525 3590 9527
3595 9527 3597 9529 3602 9522 3604 9522
3605 9520 3608 9520 3609 9511 3616 9511
$$2 follow-up statements
000 WWUS54 KTSA 280824 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 324 AM CDT THU APR 28 2005 OKC021-280845- /O.CON.KTSA.SV.W.0130.000000T0000Z-050428T0845Z/ CHEROKEE OK- 324 AM CDT THU APR 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 AM CDT FOR CHEROKEE COUNTY... AT 320 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES WEST OF OAKS TO 5 MILES NORTHWEST OF ELDON...MOVING EAST AT 50 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3617 9480 3590 9482 3592 9494 3616 9499 $$
000 WWUS54 KTSA 280848 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 347 AM CDT THU APR 28 2005 OKC021-280857- /O.EXP.KTSA.SV.W.0130.000000T0000Z-050428T0845Z/ CHEROKEE OK- 347 AM CDT THU APR 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE COUNTY EXPIRED AT 345 AM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM ACROSS WESTERN CHEROKEE COUNTY. STAY ALERT IN CASE ADDITIONAL WARNINGS ARE NEEDED. LAT...LON 3617 9480 3590 9482 3592 9494 3616 9499 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:25 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 27, 10:25 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1025 PM CDT WED APR 27 2005 RADAR TRENDS AND LATEST MODEL DATA SUPPORT FURTHER INCREASING PRECIP CHANCES ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. HIGHEST CHANCES LOOK TO REMAIN NEAR THE KANSAS OKLAHOMA BORDER AS CURRENT COMPLEX TO THE WEST IS MAINTAINED WITHIN STRONG LOW LEVEL JET. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Apr 27, 11:40 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT WED APR 27 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1140 PM CDT WED APR 27 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...MAINLY NORTH
OF INTERSTATE 40.
ONSET...ONGOING.
DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED LATE THIS EVENING OVER
PARTS OF EASTERN OKLAHOMA...IN ASSOCIATION WITH A 50 KNOT LOW-LEVEL
JET. THUNDERSTORMS ARE EXPECTED TO GRADUALLY INCREASE IN AREAL
COVERAGE OVER THE NEXT FEW HOURS AS THEY MOVE QUICKLY TO THE EAST. A
FEW STORMS MAY BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL.
THUNDERSTORMS SHOULD MOVE EAST OF THE AREA TOWARD 6 AM.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION IS NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
INSTABILITY WILL INCREASE THURSDAY AND FRIDAY WITH THUNDERSTORMS
BECOMING MORE LIKELY THURSDAY NIGHT AND FRIDAY. A POTENT SHORTWAVE
AND A WELL DEFINED DRY LINE AND COLD FRONT WILL PROMOTE THE
POSSIBILITY OF SEVERE WEATHER. HIGH PRESSURE WILL BUILD INTO THE
AREA FOR THE WEEKEND WITH THE CHANCES OF THUNDERSTORMS RETURNING
MONDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED TO ACTIVATE SPOTTERS
THURSDAY NIGHT AND FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 28, 12:06 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1206 AM CDT THU APR 28 2005
OKZ076-280530-
LE FLORE OK-
1206 AM CDT THU APR 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
NORTHERN LE FLORE
AT 1206 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTH OF BOKOSHE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...POTEAU...SHADY POINT...
CAMERON...PANAMA...BOKOSHE AND ROCK ISLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 28, 12:35 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT THU APR 28 2005
ARZ029-280600-
SEBASTIAN AR-
1235 AM CDT THU APR 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SOUTHERN SEBASTIAN
AT 1235 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES WEST OF MIDLAND...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CROSSROADS...MILLTOWN...
HACKETT...ARKOLA...HUNTINGTON...MIDLAND...DAYTON...WITCHERVILLE...
BURNVILLE...EXCELSIOR AND MANSFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 28, 1:36 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 AM CDT THU APR 28 2005
OKZ060-067-280700-
TULSA OK-WAGONER OK-
136 AM CDT THU APR 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN TULSA AND WAGONER
AT 136 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF LEONARD...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LEONARD...BIXBY...BROKEN
ARROW...COWETA AND ONETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 28, 2:17 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
217 AM CDT THU APR 28 2005
OKZ068-069-280745-
ADAIR OK-CHEROKEE OK-
217 AM CDT THU APR 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 217 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF ELDON...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MARIETTA...BARON...CHRISTIE...
PROCTOR...WESTVILLE...BALLARD AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Apr 28, 2:24 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
224 AM CDT THU APR 28 2005
OKZ060-067-280815-
TULSA OK-WAGONER OK-
224 AM CDT THU APR 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN TULSA AND WAGONER
AT 224 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF BIXBY...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...LEONARD...BIXBY...BROKEN ARROW...
COWETA AND ONETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 28, 2:53 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 AM CDT THU APR 28 2005
ARZ010-280830-
WASHINGTON AR-
253 AM CDT THU APR 28 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 253 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLYDE...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WALNUT GROVE...HICKS...TUTTLE...
FAYETTEVILLE...WEST FORK...LINCOLN...PRAIRIE GROVE...ELKINS...
FARMINGTON...HOGEYE...MORROW...WOOLSEY...CLYDE...CANEHILL...DURHAM...
SULPHUR CITY...BLACK OAK...GREENLAND...VINEY GROVE AND GOSHEN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 12:12 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 34 min |
| Apr 28, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Wagoner | 38 min |
| Apr 28, 3:13 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 62 min |
| Apr 28, 3:16 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 29 min |
| Apr 28, 4:19 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 20 min |
| Apr 28, 4:24 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 52 min |
| Apr 28, 5:01 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 22 min |
| Apr 28, 5:41 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.